Doctor insights on:
I think I am thin with BMI of 21-22. But I have to resort to purging and laxatives. Do I have a disorder?
Sounds like it: While i can't make a diagnosis online, it is very concerning that you have to rely on purging & laxatives to maintain a low body mass index. This makes me suspicious for bulimia. Please go see your family doc and discuss what you're doing which is very dangerous. You might need to be referred to a psychiatrist and psychologist for further treatment. Good luck! ...Read moreSee 1 more doctor answer
I'm bulimic and have been purging and taking laxatives. I haven't had my depakote er 750 mg for two days. Should it all be out of my system now?
Bulimia: I feel your distress. Purging and taking laxatives can affect your gastro-intestinal system. Depakote is for seizure disorders, manic episodes and for prevention of Migraine Its side effects can be— abdominal pain, Hyponatremia, loss/increased appetite, weight loss/gain, nausea, vomiting, diarrhea or constipation Your Health is Precious! Go to ER for Diagnosis, Consultations and Treatment. ...Read more
Yes: Abusing laxative is very dangerous. It can lead to dehydration and electrolyte imbalances that can be lethal. Please seek help immediately, talk to a psychiatrist or other physician with experience in addictions. Mutual support helps, many people have received life-changing help from Overeaters Anonymous. ...Read more
Can't have bm, very difficult even with laxatives. Sharp pain in sides and low belly before & during bm. 2 months of recovery from purging disorder.
Constipation: Ok first beware of cathartic laxatives. If you use them too often you're colon will become habituated to them. Try MiraLAX (polyethylene glycol) daily, 8 glasses of water daily, ducolax 3 capsules daily, 1 tablespoon of mineral oil daily. If this doesn't work in 48 hours use a fleet enama. ...Read more
Pain in upper abdominal after eating. I am a purger and laxative abuser could I have caused damage?
Bulimia: Bulimic people will often tell you that they don't want to gain weight, even though they binge eat large quantities of calorie-dense food. So, they vomit and use laxatives & diuretics to "purge" themselves of the excess food they have eaten. It is all part of a cycle done to modulate painful affects -- and needs medical & psychological help. Very dangerous over time, and can cause death. ...Read more
I'm 5'3" and 78lbs. Am I anorexic? I eat >200 calories a day. But I often binge and purge... Then take laxatives to make sure it's all out. I'm so fat
Eating disorder: You are describing symptoms of an eating disorder. The first thing to do is seek the counsel of a trusted adult who will listen to your concerns and get you some help. Your question suggests you have insight into the problem, and are ready to address it head on. ...Read more
I TOOK SOME LAXATIVES TO PURGE MY BODY AND AFTER EATING LATER THAT NIGHT I BEGAN VOMITTING AND THERE WAS A SMALL TRACE OF BLOOD.IS ANYTHING WRONG?
1st mistake=purging: Healthtap physicians have repeatedly addressed this subject with a clear "no" answer to your question. There is virtually no value to colon flushes, cleansers, enemas, irrigation machines when the technique is accomplished to "detox" or eliminate "accumulated waste" or for weight loss. There are few real health benefits, but significant unjustified risk. Now go see your doctor as to why you bled. ...Read more